Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 19, 2001, 9:38 PM EDT for Washtenaw County, Michigan. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2001, 9:38 PM EDT (01:38 UTC)
- Expired
- Jun 19, 2001, 10:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 63 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 200139 SVRDTX MIC161-200230- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 938 PM EDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHTENAW COUNTY IN SOUTHEAST MICHIGAN * UNTIL 1030 PM EDT * AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BRIDGEWATER...OR 13 MILES SOUTHWEST OF ANN ARBOR...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SALINE AT 950 PM EDT ANN ARBOR AT 1005 PM EDT YPSILANTI AT 1015 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4216 8407 4208 8386 4227 8359 4242 8376 GSS MANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:10 PM EDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jun 19, 3:10 PM EDT, 6 hours 28 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 310 PM EDT TUE JUN 19 2001 FRONT NOW ON A BAD AXE...MBS...AZO LINE WITH BEST SURFACE CONVERGENCE DEPICTED ACROSS EASTERN CWA INTO NORTHERN OHIO AND INDIANA. DESPITE CAPES APPROACHING 4700 J/KG.../DTW 90-68 AT 3 PM IS THERE/...NOT EVEN SO MUCH AS A SPRINKLE SHOWING UP IN THE OBS OR ON RADAR. PLENTY OF DRY AIR OBSERVED ON MORNING SOUNDING PLUS DNVA ACROSS CWA KEEPING A LID ON THINGS. STILL POSSIBLE THAT WE COULD GET SOMETHING TO GO HERE BETWEEN NOW AND 8 OR 9 PM. CHANCES WILL BE FROM FNT SOUTH... WITH BEST CHANCE FROM DTW SOUTH. STILL LOOKING TOWARD A WIND HAIL THREAT. FRONT WILL HANG UP ACROSS NORTHERN OHIO AND SERIES OF WEAK WAVES.../MODEL SLP FIELD INDICATES 1020 LOWS NEXT TO 1021 HIGHS/... WILL TRANSIT FRONT TONIGHT INTO WEDNESDAY. FORECAST IS COMPLICATED BY UNAVAILABILITY OF NCEP SUITE DUE TO TESTING. A REVIEW OF MESOETA BACKUP...AFWA MM5...CANADIAN GEM...AND NGM MOS OUTPUT INDICATES THAT HEAVIEST PRECIPITATION WILL FALL ACROSS SOUTHERN CWA OVERNIGHT TONIGHT INTO WEDNESDAY WITH LESSER AMOUNTS TO THE NORTH. GOOD DYNAMIC FORCING NOTED OVERNIGHT INTO WEDNESDAY ESPECIALLY ACROSS SOUTHERN HALF OF THE CWA...WITH LOW LEVEL CONVERGENCE...850MB DEFORMATION...AND COUPLED 250/850 MB DIFFERENTIAL DIVERGENCE...ALL SUPPORTING GOOD 700MB UVV/S. AS DAY PROGRESSES TOMORROW...FOCUS OF BEST PRECIPITATION WILL BE ACROSS SOUTHERN PART OF THE CWA...WHERE RAINFALL COULD BE HEAVY AT TIMES. INSTABILITY PARAMETERS ON THE NORTH SIDE OF THE FRONT...NOT PARTICULARLY SUPPORTIVE OF THUNDER CHANCES...SO WILL WORD THUNDER CHANCES AS /A THUNDERSTORM POSSIBLE/. RAINFALL CHANCES WILL LINGER INTO WEDNESDAY EVENING IN FAR SOUTH CWA. THURSDAY...STRONG TROUGH ROTATES TOWARD CWA...ACCOMPANIED BY GOOD BOUT OF DPVA...500 MB TEMPS -18C TO MINUS 20C...AND RESPECTABLE MID LEVEL RH SUGGEST CHANCE POPS CWA-WIDE FOR SHRA/TSRA. ONLY GUIDANCE AVAILABLE FOR TEMPERATURE CONSIDERATIONS WERE FWCS AND MODEL DERIVED TEMPERATURES. FEEL THAT FWC GUIDANCE IN THE MID 70S IS TOO HIGH TOMORROW ACROSS CWA...ESPECIALLY IN THE SOUTH WHERE CLOUDS...TDS IN THE 50S...AND PRECIP LIKELY TO KEEP A LID ON ANY TEMPERATURE RISES. EXTENDED... ALL EXTENDED MODELS SHOWING REMARKABLY GOOD AGREEMENT THROUGH THE EXTENDED...AND THAT YIELDS AN UNCHARACTERISTICALLY DRY FORECAST THROUGHOUT THE PERIOD. UPPER LEVEL TROUGH RAPIDLY SWINGS ACROSS CWA THURSDAY NIGHT/FRIDAY MORNING...THEN SLOWS ITS EASTWARD PROGRESSION IN RESPONSE TO BUILDING HIGH OVER THE WESTERN ATLANTIC. TROUGH AXIS WILL SLOWLY DRIFT TO THE EAST...AS UPPER LEVEL RIDGE WORKS TOWARD CWA. AT THE SURFACE...HIGH PRESSURE WILL BE IN CONTROL FOR MUCH OF THE PERIOD. WITH MEAN RH/S STAYING LOW AND SURFACE HIGH PRESSURE REMAINING IN PLACE...EXTENDED LOOKS TO BE DRY. A COOL START TO THE PERIOD...THEN TEMPERATURES WARMING BACK TO NEAR TO SLIGHTLY ABOVE NORMAL AS 850 MB TEMPS WARM TO 18C /PER MRF/ BY END OF THE EXTENDED. .DTX...NONE. OKEEFE
In the hours before
Special weather statement, Jun 19, 4:47 PM EDT, 4 hours 51 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-201200- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 447 PM EDT TUE JUN 19 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 453 IN EFFECT UNTIL 1000 PM EDT FOR A PORTION OF SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SEVERE THUNDERSTORM WATCH NUMBER 453 IS IN EFFECT UNTIL 1000 PM EDT FOR LENAWEE AND MONROE COUNTIES AND THE ADJOINING COASTAL WATERS OF MONROE COUNTY. A COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN THIS EVENING. THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS NORTHERN INDIANA AND NORTHERN OHIO. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHEASTWARD INTO EXTREME SOUTHEAST MICHIGAN... REACHING MONROE AND LENAWEE COUNTIES THIS EVENING. THE THUNDERSTORMS WILL MOVE EAST AROUND 30 MPH AND COULD PRODUCE WIND GUSTS AROUND 70 MPH...AND HAIL UP TO AN INCH IN DIAMETER. DANGEROUS LIGHTNING AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS. KEYES
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:42 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 48 min |
| Jun 19, 10:22 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 38 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.